Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 212, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2019, 8:11 AM CDT for 4 counties in Kansas; Buchanan County, Platte County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 8:11 AM CDT (13:11 UTC)
- Expired
- Jul 10, 2019, 9:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:11 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4110 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
276
WUUS53 KEAX 101311
SVREAX
KSC005-091-103-209-MOC021-165-101400-
/O.NEW.KEAX.SV.W.0212.190710T1311Z-190710T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
811 AM CDT Wed Jul 10 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Wyandotte County in northeastern Kansas...
Leavenworth County in northeastern Kansas...
Northwestern Johnson County in east central Kansas...
Atchison County in northeastern Kansas...
Southwestern Buchanan County in northwestern Missouri...
Central Platte County in west central Missouri...
* Until 900 AM CDT.
* At 810 AM CDT, severe thunderstorms were located along a line
extending from near Everest to near Winchester to near Perry,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Lansing, Atchison, Bonner
Springs, De Soto, Tonganoxie, Platte City, Basehor, Edwardsville,
Weston, Kansas City, Effingham, Linwood, Rushville, Lancaster,
Easton and Tracy.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 413.
Interstate 29 between mile markers 18 and 24.
Interstate 435 between mile markers 11 and 30.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9549 3965 9512 3962 9510 3962 9506
3966 9503 3966 9487 3924 9472 3887 9489
3891 9506 3899 9507 3898 9509 3896 9508
3898 9516 3896 9517 3897 9519 3942 9518
3942 9549
TIME...MOT...LOC 1310Z 283DEG 36KT 3963 9539 3935 9529 3909 9546
HAIL...1.00IN
WIND...60MPH
$$
Leighton2 follow-up statements
647
WWUS53 KEAX 101332
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
832 AM CDT Wed Jul 10 2019
KSC005-091-103-209-MOC021-165-101400-
/O.CON.KEAX.SV.W.0212.000000T0000Z-190710T1400Z/
Wyandotte KS-Leavenworth KS-Johnson KS-Atchison KS-Buchanan MO-
Platte MO-
832 AM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN WYANDOTTE...LEAVENWORTH...NORTHWESTERN JOHNSON...
ATCHISON...SOUTHWESTERN BUCHANAN AND CENTRAL PLATTE COUNTIES...
At 832 AM CDT, severe thunderstorms were located along a line
extending from near Atchison to 7 miles southwest of Leavenworth to
near Lawrence, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Lansing, Atchison, Bonner
Springs, De Soto, Tonganoxie, Platte City, Basehor, Edwardsville,
Weston, Kansas City, Effingham, Linwood, Rushville, Lancaster, Easton
and Tracy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9549 3965 9512 3962 9510 3962 9506
3966 9503 3966 9487 3924 9472 3887 9489
3891 9506 3899 9507 3898 9509 3896 9508
3898 9516 3896 9517 3897 9519 3942 9518
3942 9549
TIME...MOT...LOC 1332Z 289DEG 42KT 3954 9514 3925 9504 3899 9521
HAIL...1.00IN
WIND...60MPH
$$
Leighton401
WWUS53 KEAX 101339
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
839 AM CDT Wed Jul 10 2019
MOC021-101347-
/O.CAN.KEAX.SV.W.0212.000000T0000Z-190710T1400Z/
Buchanan MO-
839 AM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern and east central Kansas...and northwestern and west
central Missouri.
LAT...LON 3955 9531 3953 9482 3924 9472 3894 9486
3899 9507 3898 9509 3896 9508 3898 9516
3896 9517 3897 9519 3942 9518 3942 9532
TIME...MOT...LOC 1337Z 285DEG 39KT 3952 9502 3923 9492 3897 9509
$$
KSC005-091-103-209-MOC165-101400-
/O.CON.KEAX.SV.W.0212.000000T0000Z-190710T1400Z/
Wyandotte KS-Leavenworth KS-Johnson KS-Atchison KS-Platte MO-
839 AM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN WYANDOTTE...LEAVENWORTH...NORTHWESTERN JOHNSON...
SOUTHEASTERN ATCHISON AND CENTRAL PLATTE COUNTIES...
At 837 AM CDT, severe thunderstorms were located along a line
extending from near Lewis And Clark Village to Lansing to near
Eudora, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shawnee, Lenexa, Leavenworth, Lansing, Atchison, Bonner Springs, De
Soto, Tonganoxie, Platte City, Basehor, Edwardsville, Weston, Kansas
City, Linwood, Easton, Tracy, Lewis And Clark Village, Reno,
Fairmount and Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3955 9531 3953 9482 3924 9472 3894 9486
3899 9507 3898 9509 3896 9508 3898 9516
3896 9517 3897 9519 3942 9518 3942 9532
TIME...MOT...LOC 1337Z 285DEG 39KT 3952 9502 3923 9492 3897 9509
HAIL...1.00IN
WIND...60MPH
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:10 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 10, 8:10 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
810 AM CDT Wed Jul 10 2019
.Update...
Issued at 810 AM CDT WED JUL 10 2019
Just did a wholesale update to the near-term grids to account for
the line of storms moving into eastern KS and western MO. There is
ample instability ahead of this line and a corridor of stronger
effective shear across northeastern KS and northern MO that will
support this line into at least the western tier or two of
counties in the forecast area. Downdraft CAPE is very high so
damaging winds will be the biggest concern. There is considerable
uncertainty with how long this line will last as it tracks to the
east. But with weaker shear further southeast feel that it will
hold together through the KC Metro and decrease thereafter.
&&
.Discussion...
Issued at 411 AM CDT WED JUL 10 2019
Today's primary forecast challenge will be timing of approaching
cold front through eastern Kansas/Missouri and when/where
convection will develop, if at all, before the front exits
forecast area. Currently, the cold front is situated over central
Iowa and extends southeast to Omaha and along the Kansas/Nebraska
border. HRRR is fairly quiet as scattered convection develops near
21Z over the southern edge of the CWA. Meanwhile the NAM NEST is
a bit slower and more aggressive with showers and thunderstorms.
Decided to lean towards the HRRR solution as upper level support
is somewhat limited and timing of the cold front appears better.
Unfortunately for folks in the southern most counties, cooler and
drier air will not arrive until early evening. With temperatures
expected to reach the low 90s and heat indices reaching 100-105F,
a Heat Advisory is valid for counties along the southern border
of the CWA from 10/17Z to 11/00Z.
Welcome cooler temperatures arrive for Thursday and Friday,
especially during the morning hours as lows will reach the low to
middle 60s. Temperatures rebound quickly for the weekend and into
the beginning of the work week as mid/upper level ridging build
back into the area and highs reach the low to mid 90s. There is a
possible wild card in the extended forecast. A developing tropical
system in the northern Gulf of Mexico is expected to move on
shore along the Louisiana coastline by Saturday and the head due
north...possibly increasing precipitation chances for Arkansas
and Missouri. However, tropical systems are known to be fickle,
and the forecast is sure to change and evolve in the coming days.
&&
.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 633 AM CDT WED JUL 10 2019
Area of thunderstorms over NE Kansas and SE Nebraska are refusing
to weaken this morning as they move into E Kansas. However,
latest radar returns are hinting at these storms are beginning to
slowly weaken. Expect latest trend to continue, but cannot rule
out the possibility of thunderstorms making it to the
Kansas/Missouri border for a couple of hours before dissipating.
Winds are currently light and variable and will shift from the NW
by mid morning 6-8 kt as a cold front pushes through all TAF
locations. VFR conditions will continue for the next 24 hrs.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon today to 7 PM CDT this evening for
KSZ060.
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ040-045-046-053-054.
&&
Update...CDB
Discussion...Kurtz/Otto
Aviation...Kurtz/OttoHazardous weather outlook, Jul 10, 4:59 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Wed Jul 10 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Wed Jul 10 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Scattered thunderstorms will develop along the frontal boundary as it pushes into central and southern Missouri mid to late this afternoon. A few storms may be strong to severe. Wind and heavy downpours are the primary concerns, along with a low risk of damaging hail. .Heat... High temperatures will reach the lower 90s ahead of the cold front in central and southern Missouri. Paired with high humidity, heat index values will approach 100 to 105 degrees in the late afternoon in central and southern Missouri. A heat advisory is in effect for much of central, eastern, and southern Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:13 AM CDT | Heat Advisory | EAX | Linn | 9 hr |
| Jul 10, 7:27 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 48 min |
| Jul 10, 8:42 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 48 min |
| Jul 10, 9:02 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 43 min |
| Jul 10, 9:52 AM CDT | Special Weather Statement | EAX | Linn | 38 min |
| Jul 10, 9:43 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Henry, Jackson, Johnson, Lafayette and 1 more | 47 min |
| Jul 10, 10:17 AM CDT | Special Weather Statement | EAX | Henry, Johnson, Lafayette, Pettis | 43 min |
| Jul 10, 11:03 AM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis, Saline | 42 min |
| Jul 10, 11:42 AM CDT | Special Weather Statement | EAX | Cooper | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.